Page 1 of 1 [ 5 posts ] 

greenmm37
Deinonychus
Deinonychus

User avatar

Joined: 3 Jun 2020
Age: 24
Gender: Female
Posts: 321

10 Jul 2020, 6:31 pm

Hello all - I'm reaching out for advice on a medication problem. I know others here have mentioned Buspirone before, so I'm hoping mostly for anecdotes related to this issue if anyone has had similar (or much different!) experiences.

I have been on a relatively low dose of Buspirone for about a month and a half now. It has helped marginally with my anxiety, although it is difficult to find the right fit because I think my anxiety mostly comes from a very poor ability to cope with certain things (i.e. CBT would likely be the 'cure', not medicine, although I'm not opposed to trying medication). Anyhow; I don't know that is has helped enough to merit the negative side effect.

Recently I've felt extremely fatigued, which I was solidly convinced for some time was partially cyclical depression (I've dealt with throughout life). However, it occurred to me earlier that the fatigue I'm experiencing is uncharacteristic and excessive; I don't feel like getting up from chairs or bed once I've sat down, and even something as simple as reading my book seems exhausting. I'm taking personal steps to ensure I try to introduce more regular exercise into my life, but the degree of exhaustion is concerning.

My little vent over, has anyone else experienced something similar on this medication? It's possible it's not the medication, I guess, so I want to know how likely that is the case. I know I will need to talk to my doctor about it, but I admittedly am nervous talking to him about medication since he isn't really happy with me in that department, as I do (embarrassingly) have a history of giving up on medications without clearing it with him first. I want to be responsible this time.

Thanks in advance for any help~



Noca
Veteran
Veteran

User avatar

Joined: 9 May 2015
Gender: Male
Posts: 3,811
Location: Canada

10 Jul 2020, 8:02 pm

If it is the Buspar it might gradually go away over time. Maybe you can use caffeine in the meantime to deal with the fatigue until it passes?


_________________
The top gets higher the more that I climb...

Your neurodiverse score: 150 of 200
Your neurotypical score: 51 of 200

officially diagnosed with Asperger's as of 09/11/15

Reassessed 04/11/16
DSM-V: ASD level 2 with Social Communication Severity: level 2, Restrictive Repetitve Behaviour: level 2

ADOS-2 classification: Autism


greenmm37
Deinonychus
Deinonychus

User avatar

Joined: 3 Jun 2020
Age: 24
Gender: Female
Posts: 321

10 Jul 2020, 8:22 pm

Noca wrote:
If it is the Buspar it might gradually go away over time. Maybe you can use caffeine in the meantime to deal with the fatigue until it passes?

Thank you for letting me know that! It does really inform my opinion to know that it is only temporary. I am a drinker of 3 cups of black coffee a day (in addition to the occasional Coca-Cola) so I may just have to wait this out haha, my caffeine intake likely doesn't need any increases.



dragonsanddemons
Veteran
Veteran

User avatar

Joined: 19 Mar 2011
Gender: Female
Posts: 5,108
Location: The Labyrinth of Leviathan

10 Jul 2020, 8:35 pm

I experienced similar after a similar amount of time but have other health stuff going on that could also quite possibly be causing the issue that started around the time I started the Buspirone. So I can’t really be of any help unless I can distinguish what’s from the health issue and what’s from the meds, but I felt like I should try to chime in since that’s one of the ones I’m currently on. (Also not looking like the Buspirone is what caused the other stuff, so no point really in going into detail here.)

It’s definitely good that you’re going to check with your doctor before giving up on it. He’ll tell you whether this is something that may go away fairly soon and you should keep going with it for a little while longer, something that’s more of a long-term effect in people who experience it and it would be a good idea to switch meds, or whether something else should be looked at as a possible cause.

I can say that I completely understand just how horrible the exhaustion can be, since I’m experiencing much the same thing even if it has a different cause. Sometimes I don’t even have the energy to properly read or write posts on WP, sometimes I’m just so done that I can’t even really do anything but just sit there. In my experience caffeine doesn’t touch this kind of exhaustion. I wish I knew something that did help, both so I could use it and so I could share it, but unfortunately I’m just about out of ideas.

Here’s hoping that both of our exhaustion eases in not too terribly long, or at least that yours is easier to remedy than mine (though I do know that eventually I will feel better, it’s just going to take some time).


_________________
Yet in my new wildness and freedom I almost welcome the bitterness of alienage. For although nepenthe has calmed me, I know always that I am an outsider; a stranger in this century and among those who are still men.
-H. P. Lovecraft, "The Outsider"

When you try to assume, it makes an a** out of u and me.

I have increasing memory issues, and a tendency to forget that I forget everything. Please don't take it personally if I forget something, it probably says absolutely nothing about how important the thing is/isn’t to me.


greenmm37
Deinonychus
Deinonychus

User avatar

Joined: 3 Jun 2020
Age: 24
Gender: Female
Posts: 321

10 Jul 2020, 8:46 pm

dragonsanddemons wrote:
I experienced similar after a similar amount of time but have other health stuff going on that could also quite possibly be causing the issue that started around the time I started the Buspirone. So I can’t really be of any help unless I can distinguish what’s from the health issue and what’s from the meds, but I felt like I should try to chime in since that’s one of the ones I’m currently on. (Also not looking like the Buspirone is what caused the other stuff, so no point really in going into detail here.)

It’s definitely good that you’re going to check with your doctor before giving up on it. He’ll tell you whether this is something that may go away fairly soon and you should keep going with it for a little while longer, something that’s more of a long-term effect in people who experience it and it would be a good idea to switch meds, or whether something else should be looked at as a possible cause.

I can say that I completely understand just how horrible the exhaustion can be, since I’m experiencing much the same thing even if it has a different cause. Sometimes I don’t even have the energy to properly read or write posts on WP, sometimes I’m just so done that I can’t even really do anything but just sit there. In my experience caffeine doesn’t touch this kind of exhaustion. I wish I knew something that did help, both so I could use it and so I could share it, but unfortunately I’m just about out of ideas.

Here’s hoping that both of our exhaustion eases in not too terribly long, or at least that yours is easier to remedy than mine (though I do know that eventually I will feel better, it’s just going to take some time).

Thank you so much for your kind words!

I'm sorry for the health concerns you're experiencing, I know that health is such a complicated thing and it doesn't help when mental and physical problems occur simultaneously - it can certainly be difficult to determine root causes for issues. I hope that you are continually able to get the support and care you need for what you're experiencing!

I will definitely take your advice and follow up with my doctor. I'm fortunate that I'm able to use an online portal to send him a message if I have a concern, so I will do that. I appreciate you reaching out and sharing your experience with me, and your optimism. You are right, things will get better (for both of us), even if it takes time.